MAUDE Adverse Event Report: MPRI ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

MPRI ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number AFAPRO28
Medical Device Problem Codes Device Contamination with Body Fluid (2317); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure involving the  sheath and the cryoballoon catheter, there were multiple issues.The scrub tech experienced difficulty snapping the dilator into the hub of the sheath,.Despite following the correct protocol, the dilator would not secure, and due to a shortage of sheaths, it was not replaced.The physician opted to manually hold the dilator in place to proceed with the procedure.During the case, after ablating the left pulmonary veins, a system notice was received indicating the safety system detected blood in the catheter handle, prompting the cessation of injection and disabling of the vacuum.Blood was observed flowing back through the balloon catheter and into the coaxial umbilical, but it was partially contained before the coaxial umbilical was detached from the cryo console, preventing any blood from entering the console.The field contact instructed the physician to remove the cryo balloon catheter from the body under fluoroscopic guidance.Both the catheter and the coaxial umbilical were replaced, allowing the procedure to continue without further issues. no patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id 4fc12 (lot: 0012154449); product type: 0629-flexcath sheath; implant date n/a; explant date n/a product id 106a3 (serial: (b)(6)); product type: 0628-console & spare parts; implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product event summary: the patient data files were returned and analyzed.The patient file was created on the reported date of the e vent, and the text format was not valid and/or could not be assessed.The received failure file contained failure records for the date of the event.The failure file showed system notice 50006 (the safety system has detected blood in the catheter handle stopped the injection and disabled the vacuum) on the reported date of the event.In conclusion, the reported issue of visible blood was unable to be confirmed through device data analysis; however, a system notice 50006 was identified in the data files.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product event summary: the afapro28 balloon catheter with lot number 20394 was returned and analyzed.Visual inspection of the balloon showed blood inside the balloon.Review of the smart chip data indicated the catheter was used for 11 applications on the reported event date.During functional testing, the console terminated the application and triggered system notice 50005 (the safety system detected fluid in the catheter and stopped the injection).Pressure testing and dissection of the balloon segment revealed an outer balloon breach (pinhole type).In conclusion, the reported visible blood was observed during testing and the balloon catheter did not pass returned product inspection due to a pin size hole on the surface of the outer balloon.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20892511
Report Number2649622-2024-33254
Device Sequence Number7772688
Product Code OAE
UDI-Device Identifier00763000707781
UDI-Public00763000707781
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P100010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2025
Device Model NumberAFAPRO28
Device Catalogue NumberAFAPRO28
Device Lot Number20394
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer12/17/2024
01/10/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date01/08/2025
02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age56 YR
Patient SexMale